MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4): patient's weight unk.B6): relevant tests/laboratory data unk.H3/h6): the device was not returned for evaluation, thus no investigation could be performed and the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to bacteremia.During preparation to stage a spectranetics bridge occlusion balloon to be used in the event of an emergency, it was observed that the balloon was enlarged at the tip, when the protective sleeve was removed.It was considered to be too enlarged to insert through the femoral sheath, so another bridge balloon was opened and used to prophylactically stage within the patient.The procedure was completed with no reported patient harm.This report captures the bridge balloon which was enlarged at the tip, potential for harm if it was to recur in the event of an emergency.
 
Additional Manufacturer Narrative
D9): the device was returned 01aug2023.G3): device evaluation and investigation were completed 17aug2023.H3): the bridge device was returned without the protective sheath.Visual inspection found the balloon was wrinkled and accordioned at the distal tip.The distal end of the balloon was flared, compared to the appearance of the rest of the balloon.Using a 0.035" laboratory guide wire, the device was confirmed to be patent but significant resistance was encountered when directly under the balloon.When loading the bridge through a 12f laboratory introducer sheath from a bridge prep kit, advancement was achieved through the entire sheath, with slight resistance noted upon advancement and withdrawal, as expected.H6): based on device evaluation and investigation, the cause of the reported failure and balloon deformity could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17292876
Report Number1721279-2023-00121
Device Sequence Number11761328
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public(01)00813132024840(17)250130(10)FMN23A30A
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2025
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberFMN23A30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; SECOND SPECTRANETICS BRIDGE OCCLUSION BALLOON; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite